sweating AFTER a heart attack

Okay, a couple of weeks ago I suffered from my second heart attack in less than two years. This time around, they put me on coreg, lisinopril, plavix, lasix, pravastantin, aspirin, an inhaler, and an acid reducer. Anything that works, right? The problem that I am having is that since this attack, I have been sweating like crazy. I step into work and within seconds, literally, I am pouring sweat from the top of my head to my chest. This has caused some conflict between myself and my superiors, one of which is also a heart attack survivor. They are insisting that I am not well enough, despite what the doctors say, for me to return to work BECAUSE of my sweating. I asked my direct supervisor what the problem is with a little sweat, that I am fine. He said that there isn't a company in the world that wants one of their managers to croke on the job. They have to think of what is in their companies best interest. Not only am I hurt by their reactions or statements, I am offended that they would treat me this way. If the sweating is the issue, how many other people who have had a heart attack have gone through the sweating problem and what did you do about it? My cardio said that the coreg is meant to help lower your heart rate and when you are doing something that is going to raise your heart rate, the coreg is working to keep it from going too high, hence the sweating. Any advice, suggestions, help would be apprecited. Thank you

Report post

15 replies. Join the discussion

Perhaps you should have your cardio write a note for you to present to your employer explaining the physiologic basis for the profuse sweating.

Terri

Report post

That is what my boss wants, which is fine, but he also wants me to quit. Won't fire me, just wants me to quit. Thank you for your reply ;)

Report post

If you work at a company with more than 15 employees, the Americans with Disabilities Act comes into play. You may want to discuss this with a human resources professional if you have a separate HR department.

That said, take a close look at your activity level and consider whether you are doing too much right now. The sweating is telling you to slow down so your heart can keep up. That doesn't necessarily mean to stop working, but you may need to sit more and reduce stress.

Report post

Hi Yarnkitty
Hope all is well with you. I have a question about your response here. As you may remember my HA was in May 2011...also quit smoking then as well ( 18 months now). Gained a bunch of weight and am now working to get the weight off. What I have been noticing lately is that during exercise and just extra exertion in general, I am sweating way more that I used too. I just assumed it was the added weight I am carrying. I am still taking Ramipril but about a month or so ago, took myself off Lipitor to see if the achy joints and weight gain had anything to do with that drug. I have really been eating well and exercise every day and seeing some results with the weight loss. I do not want my cardiologist to look at me and give me bad news about my cholesterol. Anyway, just curious about the sweating, hope it is not heart related.

Report post

Lilsmom, it could be the weight (fat does insulate plus more work to carry around) or could be outdoor temp or humidity. I'm not sure how to differentiate whether it's heart related. Sweating comes with vagal stimulation, so that can be after eating, with heart distress, with nausea or low blood pressure. There are a lot of possibilities. I'd judge whether it's a problem more by how you feel in general.

Report post

How about menopausal sweating? I, for one, sweat at the drop of a hat. I have always assumed that it is due to menopause versus my heart, menopause having arrived earlier than my heart disease. It does seem, however, that the sweating is a bit less intense since my heart disease came along. Maybe it's my relatively lesser activity level...?

AND-- I would get my cardiologist's opinion, and a note, if I wanted to keep working at this place. And also, I vote for talking to HR re: The Americans with Disabilities Act. It sounds like you're being discriminated against.

Best of luck.

Love,
Melissa

Report post

I sweat a lot. I have hot flashes and I just plain sweat. I had a cardiologist appointment last week. When I complained about the sweating, he said that between the coreg and enalapril which he says I need for my cardiomyopathy and CHF, I pretty much have to live with it. I looked up info on the meds and sweating is a side effect. I'm hoping sometime my sweats calm down. Good luck with the job situation!

Report post

Thank you for your response and yes, I was diagnosed with congestive heart failure when I was 27 but just never sweated like this until after this second massive heart attack. It is soooo frustrating and embarrassing!!

Report post

I am a manager for a fast food restaurant, which means, not too much sitting!! I will look into the Human Resources aspect of this company. We are franchised but have to follow corporate policies so I will contact corporate first. Thank you.

Report post

Thank you, Melissa, It does feel a bit like discrimination to me, as well. I might be going through the change, lol, I am 41 after all, but this sweating, literally started after this second heart attack. I go and see the cardio on the 16th of September and hopefully he can give me some good news.

Report post

Wow to all you just said. It is so funny, though, my DM has heart issues as well, and was having chest pains when he came in the other day and told me that I needed to get a doctor's note explaining my sweating. It almost feels somewhat hypocritical of them. You's think that since he, too, has heart issues, that he would be more understanding.

Report post

Thank you for your response. I am so sorry to hear that so many others have this sweating problem as well, but kind of relieved at the same time. I wouldn't wish this on anybody!!

Report post

I am so sorry to hear that you are dealing with this situation but I have to say this is why I so love this site. I have been taking a lot of the meds you all have mentioned above. I never knew it could be part of CHF either. I serious was just thinking it was perimenopause at 42. The one thing I did find that helps me feel a little better are these pads you wet. They are called Frog Toggs Chilly pad. Its a sheet, I cut mine and I keep it in a small ziploc bag in my purse. It does not stop the hot flash but it helps if you put it on your pulse points. It seems to cool me down a bit faster. I hope this helps. If you want them the cheapest I found them is on amazon, but you can buy them at Bed Bath and Beyond. That is where I first saw them.

Report post

Thank you for the suggestion, Mary I will go to bed and bath this weekend. Hope it works :)

Report post

It helps me, it doesnt stop it, but it makes it more bearable! :) Hope it helps you as well. <3

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.